Pacific Journal of Mathematics

A characterization of $W^*$-algebras.

Shôichirô Sakai

Article information

Source
Pacific J. Math. Volume 6, Number 4 (1956), 763-773.

Dates
First available in Project Euclid: 14 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1103043801

Mathematical Reviews number (MathSciNet)
MR0084115

Zentralblatt MATH identifier
0072.12404

Subjects
Primary: 46.2X

Citation

Sakai, Shôichirô. A characterization of $W^*$-algebras. Pacific J. Math. 6 (1956), no. 4, 763--773. https://projecteuclid.org/euclid.pjm/1103043801.


Export citation

References

  • [1] N. Bourbaki, Espaccs vectoriels topologiques, Chaps. I--II, Paris, 1953.
  • [2] J. Dieudonne, La dualite dans les espaces vectoriels topologiques, Ann. Sci. Ecole Norm. Sup. (3), 59 (1942), 107-139.
  • [3] J. Dixmier, Formes lineaires sur un anneau d'operateurs,Bull. Soc. Math. France. 81 (1953), 9-40.
  • [4] J. Dixmier, Sur certains espaces consideres par M. H. Stone, Summa Brasil. Math. 2 (1951), 1-32.
  • [5] I. Kaplansky, Projections in Banach algebras, Ann. of Math., 53 (2) (1952), 235-249.
  • [6] J. von Neumann, On a certain topology for rings of operators, Ann. of Math., 37 (1) (1936), 111-115.
  • [7] S. W. P. Steen, Introductionto the theory of operators, IV, Proc. Camb. Philos. Soc. 35 (1939), 562-578.
  • [8] I. E. Segal, Irreducible representationsof operator algebras. Bull. Amer. Math. Soc. 53 (1947), 73-88.
  • [9] M. H. Stone, Boundednessproperties in function-lattices,Canad. J. Math. 1 (1949;, 176-186.
  • [10] Z. Takeda, Conjugate spaces of operator algebras, Proc. Japan Acad., 30 (1954), No. 2. 90-95.
  • [11] M. A. Namark, Rings with involution,Amer. Math. Soc, Translations, No. 25, 1950.